MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; GEMINUS DISTAL RADIUS PLATING SYSTEM

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; GEMINUS DISTAL RADIUS PLATING SYSTEM
Catalog Number GMN-LTS-4HL
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instructions for use for the geminus distal radius plating system states the following: "all screws must be implanted and fully tightened into the plate to maintain the integrity and strength of the finished construct.If the screws are not attached and/or fully tightened, a non-union, delayed union or construct failure may occur." review of fluoroscopic images from the case revealed that the surgeon did not insert the 3.5mm cortical locking screw, leaving its intended screw hole empty.Discussion with the surgeon further established that they were not following standard practice while preparing the implant site.Under these conditions, the plate failed after five months.
 
Event or Problem Description
An implanted geminus distal radius plate broke 5 months after surgery.

Brand Name
SKELETAL DYNAMICS INC.
Common Device Name
GEMINUS DISTAL RADIUS PLATING SYSTEM
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer Contact
baron villalta
7300 n kendall drive
suite 800
miami, FL 33156
3055967585
MDR Report Key18443035
Report Number3006742481-2023-00020
Device Sequence Number17846969
Product Code HRS
UDI-Device Identifier00841506101590
UDI-Public00841506101590
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K182492
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberGMN-LTS-4HL
Device Lot NumberDM2303143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Initial Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight113 KG
Patient EthnicityNon Hispanic
Patient RaceWhite